Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 15, 2014, 08:56:23 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 638880
  • Total Topics: 48501
  • Online Today: 282
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: No Meds Yet...  (Read 1492 times)

0 Members and 1 Guest are viewing this topic.

Offline iking2009

  • Member
  • Posts: 49
No Meds Yet...
« on: November 11, 2009, 03:48:19 PM »
Ive been poz for about a year now, that I've known of. I go for my check ups every 3 months. My doc was very close to putting me on Atrilpila until my visit in June. My tcell count was alot better than before, don't know why, but wont question good health. Since then, my doc says that its up to me whether i start the meds, since I'm doing good. So my question IS: What are the goods/the bads about hiv meds??  i don't know anything about them, except for the dreams that people refer to.  Tell me some things about them...
"One of the keys to happiness is a bad memory."
-- Rita Mae Brown

Offline deibster

  • Member
  • Posts: 153
Re: No Meds Yet...
« Reply #1 on: November 11, 2009, 04:02:21 PM »
Hello, the guidelines about when to start medication are changing every year. One theory is that starting meds at a CD4 count of 500 rather than a CD4 count of 200 will add 20 years to a young person's life. I wish I had known this in '95 when my CD4 count started falling.

All of the meds have some gastro-intestinal side effects from nausea, to gas pains to loose bowels. For some people they are very minor, for a very few they are serious. One thing to remember is that, once you start meds, it is a lifelong commitment, every day for the rest of your life. That said, I still wish that I had started the meds earlier in my life. Hugs, & Best wishes from Provincetown, deibster
Poz since Dec 1992. Meds since 1995. Disability since 2005.

Prezista/Norvir, Epzicom, Cytomel, Prevacid, pravastatin, Fenofibrate, Remeron, Zoloft, Concerta, doxazosin, Allegra180, Nasocort, Centrum, Flax Oil, Fish Oil

Offline mecch

  • Member
  • Posts: 11,650
  • red pill? or blue pill?
Re: No Meds Yet...
« Reply #2 on: November 11, 2009, 04:05:21 PM »
Why not read through a bunch of the threads here.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline mecch

  • Member
  • Posts: 11,650
  • red pill? or blue pill?
Re: No Meds Yet...
« Reply #3 on: November 11, 2009, 04:07:28 PM »
All of the meds have some gastro-intestinal side effects from nausea, to gas pains to loose bowels. For some people they are very minor, for a very few they are serious. One thing to remember is that, once you start meds, it is a lifelong commitment, every day for the rest of your life. That said, I still wish that I had started the meds earlier in my life. Hugs, & Best wishes from Provincetown, deibster

No gastro problems here. So far.
Yes, lifetime commitment. Until something else comes along that is.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline iking2009

  • Member
  • Posts: 49
Re: No Meds Yet...
« Reply #4 on: November 11, 2009, 04:53:38 PM »
Why not read through a bunch of the threads here.

Ive read alot about dreams & sleeping side effects. Ive also read alot about other kind of meds. Im specifically asking about atripilla. That was the 1st time ive heard about any gastro-intestinal side effects.
"One of the keys to happiness is a bad memory."
-- Rita Mae Brown

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: No Meds Yet...
« Reply #5 on: November 11, 2009, 05:02:22 PM »
Have you seen the lessons on this site yet?  You might find this section helpful  http://www.aidsmeds.com/articles/WhenToStart_7512.shtml
5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline iking2009

  • Member
  • Posts: 49
Re: No Meds Yet...
« Reply #6 on: November 11, 2009, 05:16:11 PM »
Have you seen the lessons on this site yet?  You might find this section helpful  http://www.aidsmeds.com/articles/WhenToStart_7512.shtml

thanx 4 that link
"One of the keys to happiness is a bad memory."
-- Rita Mae Brown

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: No Meds Yet...
« Reply #7 on: November 12, 2009, 12:04:38 PM »

All of the meds have some gastro-intestinal side effects from nausea, to gas pains to loose bowels.

I'm on Isentress and Truvada and I have not had any GI problems so far (started in July).

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.